ArticleGastroenterology research2017
Nafcillin-Induced Allergic Eosinophilic Cholestatic Hepatitis.
Article in Gastroenterology research, 2017. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 3 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
3 citing papers in PubMed, 2 citations in OpenAlex.
- A collagen hydrogel-based 3D Heparg model for enhanced hepatocyte function and assessment of cholestatic drug-induced liver injury.Archives of toxicology · 2026Article
- Article
- Prevalence of Bacterial surgical site infection in traumatic patients undergoing orthopedic surgeries: a cross-sectional study.International journal of burns and trauma · 2021Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
4 authors at 2 institutions in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
A 71-year-old female with no history of liver disease or antibiotic allergy developed jaundice with elevated liver enzymes and eosinophilia following treatment with nafcillin for septic arthritis. Further workup demonstrated hepatocellular dysfunction and liver biopsy showed expansion of portal tracts by lymphocytes and eosinophils consistent with a hypersensitivity reaction. Nafcillin and related antibiotics were withdrawn, and her symptoms resolved 3 months later. We searched PubMed using terms of "nafcillin cholestasis" and "nafcillin hepatitis", and a review of the literature showed other reports of nafcillin-induced hepatitis and cholestasis. Avoidance and on occasion the guarded use of glucocorticoids can lead to recovery from the insult. This case report shows that while rare, nafcillin can cause cholestatic hepatitis through a likely eosinophil-mediated hypersensitivity reaction. Further studies are needed to elucidate the mechanism of this reaction.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.